zbMATH — the first resource for mathematics

Intrinsic ergodicity of affine maps in \([0,1]^ d\). (English) Zbl 0886.58024
A well-studied class of maps of the interval consists of the so-called \(\beta\)-transformations. For a \(\beta>1\), such a transformation sends \(x\) to the fractional part of \(\beta x\). In spite of being discontinuous (even as circle maps), \(\beta\)-transformations have good ergodic properties.
The present paper proves many of the same results for an analogous class of maps of the \(d\)-dimensional unit cube into itself. If an expanding affine map \(A\) is given, a transformation of this type sends \(x\) to the vector of fractional parts of \(Ax\). It is proved that these maps have only finitely many ergodic invariant probability measures of maximal entropy, only one if the system is topologically transitive, and that among invariant probability measures those of maximal entropy, not necessarily invariant, are exactly the absolutely continuous ones. The main technique of the paper is the use of Hofbauer’s Markov diagrams.

37E99 Low-dimensional dynamical systems
37A99 Ergodic theory
Full Text: DOI EuDML
[1] Bowen, R.: Entropy for group endomorphisms and homogeneous space, Trans. Amer. Math. Soc.153, 401-414 (1971). · Zbl 0212.29201
[2] Bowen, R.: Some systems with unique equilibrium state. Math. Sys. Th.8, 193-202 (1975). · Zbl 0299.54031
[3] Buzzi, J.: Entropies et représentation markovienne des applications régulières de l’intervalle. Thèse. Université Paris-Sud, Orsay. 1995.
[4] Buzzi, J.: Intrinsic ergodicity of smooth interval maps, Israel J. Math. (to appear). · Zbl 0889.28009
[5] Buzzi, J.: Isomorphism with topological Markov chains of some smooth fibered products (submitted).
[6] Denker, M., Grillenberg, C., Sigmund, K, Ergodic Theory on Compact Spaces. Lect. Notes Math. 527. Berlin-Heidelberg-New York: Springer 1976.
[7] Denker, M., Keller, G., Urba?ski M.: On the uniqueness of equilibrium states for piecewise monotone mappings. Studia math.97, 27-36 (1990). · Zbl 0715.28014
[8] Góra, P., Boyarsky, A.: Absolutely continuous invariant measures for piecewise expandingC 2 transformations inR N . Israel J. Math.67, 272-286 (1989). · Zbl 0691.28004
[9] Gurevi?, B.M.: Topological entropy of enumerable Markov chains. Soviet Math. Dokl.10, 911-915 (1969). · Zbl 0194.49602
[10] Gurevi?, B.M.: Shift entropy and Markov measures in the path space of a denumerable graph. Soviet Math. Dokl.11, 744-747 (1970). · Zbl 0217.38101
[11] Hofbauer, F.: ?-shifts have unique maximal measures. Mh. Math.85, 189-198 (1978). · Zbl 0384.28009
[12] Hofbauer, F.: On intrinsic ergodicity of piecewise monotonic transformations with positive entropy. Israel J. Math. I.34, 213-237 (1979); II-38 107-115 (1981). · Zbl 0422.28015
[13] Hofbauer, F.: The structure of piecewise monotonic transformations. Ergod. Th. and Dynam. Sys.1, 159-178 (1981). · Zbl 0474.28007
[14] Katok, A.: Lyapunov exponents entropy and periodic orbits for diffeomorphisms. Publ. Math. I.H.E.S.51, 137-173 (1980). · Zbl 0445.58015
[15] Katok, A., Strelcyn, J.-M.: Invariant manifolds, entropy and billards; smooth maps with singularities. Lect. Notes Math. 1222, Berlin-Heidelberg-New York: Springer. 1986. · Zbl 0658.58001
[16] Keller, G.: Propriétés ergodiques des endomorphismes dilatants,C 2 par morceaux, des régions bornées du plan. Thèse, Université de Rennes. 1979.
[17] Keller, G.: Lifting measures to Markov extensions, Mh. Math.108, 183-200 (1989). · Zbl 0712.28008
[18] Keller, G.: Exponents, attractors, and Hopf decomposition for interval maps. Ergod. Th. & Dynam. Sys.10, 717-744 (1990). · Zbl 0715.58020
[19] Ledrappier, F.: Some properties of absolutely continuous invariant measures of an interval, Ergod. Th. & Dynam. Sys.1, 77-93 (1981). · Zbl 0487.28015
[20] Ledrappier, F., Young, L.-S.: The metric entropy of diffeomorphisms. Ann. of Math. I.122, 509-539 (1985);II. 122, 540-574 (1985). · Zbl 0605.58028
[21] Lind, D.A.: The entropies of topological Markov shifts and a related class of algebraic integers. Ergodic Th. & Dynam. Sys.4, 283-300 (1984). · Zbl 0546.58035
[22] Misiurewicz, M.: Diffeomorphisms without any measures of maximal entropy. Bull. Acad. Polon. Sci. Ser. Math. Astron. Phys.21, 903-910 (1973). · Zbl 0272.28013
[23] Parry, W.: On the ?-expansion of real numbers. Acta. Math. Acad. Sci. Hungar.11, 401-416 (1960). · Zbl 0099.28103
[24] Parry, W.: On Rohlin’s formula for entropy. Acta. Math. Acad. Sci. Hungar.15, 107-113 (1964). · Zbl 0137.11401
[25] Renyi, A.: Representations for real numbers and their ergodic properties. Acta Math. Acad. Sci. Hungar.8, 477-493 (1957). · Zbl 0079.08901
[26] Salama, I.A.: Topological entropy and classification of countable chains. Ph.D. thesis. Chapel Hill: Univ. of North Carolina. (1984).
[27] Takahashi, Y.: Isomorphisms of ?-automorphisms to Markov automorphisms. Osaka J. Math.10, 175-184 (1973). · Zbl 0268.28006
[28] Vere-Jones, D.: Geometric ergodicity in denumerable Markov chains. Quarterly J. Math.13, 7-28 (1962). · Zbl 0104.11805
[29] Vere-Jones, D.: Ergodic properties of nonnegative matrices. I. Pacific J. Math.22, 361-386 (1967). · Zbl 0171.15503
[30] Walters, P.: Equilibrium states for ?-transformations and related transformations. Math. Z.159, 65-88 (1978). · Zbl 0364.28016
[31] Weiss, B.: Intrinsically ergodic systems. Bull. Amer. Math. Soc.76, 1266-1269 (1970). · Zbl 0218.28011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.